Oh its been awhile since I've been here.Hope everyone is feeling okay.I know with the winter months everything hurts body aches,tightness of the skin you name it it hurts.But my question is can you just quit taking placquenil cold turkey.I've been on it for 8years what will happen if you do.
Mary, I would never quit taking something without asking the pharmacist or your doctor. I am back on the plaquenil and my doctor says I must stay on it forever now.
I wish I did not have to take it. I just got my first eye exam, because as you know this is really important with this medication.
The winter is hard on me also. I am just miserable. Although, the heat bothers me terribly as well. I just don't know if there is the ideal place on this planet for me to live!
So, back to your question. PLEASE check with your doctor before stopping this med. I had a friend that was on it for 3 mths. stopped and nothing happened. BUT that does not mean it is okay. Let me know how you do. Best of luck.
OH, I forgot, why do you want to stop the med?
No it wasn't myself who stopped taking Plaquenil it was my Dr.because I haven't seen my Opthamologist in 2 years.So I do have an appt. tomorrow with the eye Dr.he's also going to do the Shimer's test (sp).My blood test is positive for Sjorgren's A.
Oh I see Mary Gee, I don't think the doctor should stop the plaquenil. I CAN though, understand your doctor being concerned regarding the condition of your eyes, and I am sure he wants to make sure that the medicine is not hurting you. They (the eye doc) did a color test on me Monday at my appointment. I guess one of the things that is affected first by the plaquenil is our ability to see colors accurately. IF we cannot, that is symptomatic that something is going wrong. I hope your eye doctor does the color test. I passed so that was good. I am REALLY glad you are seeing your eye doctor. Please do make sure you keep up with those appts. Plaquenil can cause blindness, although if that happens I do understand that our sight will resume once the medication is stopped.
Let me know how you make out, and good luck
Well I had my vision tested and the results are 3 percent tears in right eye and 9 percent in left eye and he also gave me some samples OPTIVE lubricant eye drops.So now the rheumatologist can put me back on Plaquenil.